Illinois, 2004Tornadoes and Flash Flooding in Illinois, May 30, 2004
May 30, 2004 · NWS ILX · 61 events in 29 counties and zones
28 thunderstorm wind, 16 flash flood, 13 hail, 4 tornado, as filed by the National Weather Service.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 7
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 61
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 30, 1:45 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, May 30, 1:45 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
245 PM CDT SUN MAY 30 2004
.DISCUSSION...MAIN FORECAST CHALLENGES INCLUDE SVR STORMS EARLY
TNT AND PRECIP CHANCES WITH UPPER LOW THRU WEDNESDAY. MODELS
FAIRLY SIMILAR IN EVOLUTION OF UPPER SYSTEM OVER THE GREAT LAKES
EARLY THIS WEEK. SOME MINOR TIMING DIFFERENCES WITH FROPA THIS
EVENING AND OVERNIGHT ACRS THE FCST AREA BUT THOSE ARE MINOR. ETA
MODEL USED WITH THIS FCST PACKAGE WITH A BLEND OF THE GFS ENSEMBLE
AND EURO MODEL FOR DAYS 4 THRU 7. WL ADD A FLOOD WATCH FOR OUR SE
THIRD AS THIS AREA RECEIVED TORRENTIAL RAINS SVL DAYS AGO AND FFG
THE LOWEST IN THIS AREA.
SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...
OUTFLOW BOUNDARY FROM MORNING CONVECTION CLEARLY EVIDENT ON VISIBLE
SATELLITE LOOP...MAKING ITS WAY NORTH NOW AS NEXT BATCH OF SEVERE
CONVECTION MAKES ITS WAY INTO WEST CENTRL IL. WIND PROFILE ALONG
AND NORTH OF BNDRY VERY CONDUCIVE TO UPDRAFT ROTATION WITH WINDS
MORE UNIDIRECTIONAL SOUTH OF MESOSCALE BNDRY. WL KEEP LIKELY POPS
GOING MOST AREAS WITH THE NW PRECIP ENDING LATER THIS EVENING WHILE
STORM CHANCES REMAIN ACRS THE SOUTHEAST UNTIL ABOUT 06Z. WINDS TO
TURN MORE SW AND WEST TNT AS BNDRY SHIFTS EAST WITH SOME LOW AND MID
LVL DRYING INDICATED ON SOUNDINGS AND TIME HEIGHT CROSS SECTIONS AFTR
MIDNIGHT. UPPER LOW TO SETTLE ACRS THE REGION STARTING ON MONDAY WITH
DAILY CHANCES FOR MAINLY AFTN AND EVENING CONVECTION WITH LI/S AROUND
-3 AND TOTAL TOTALS IN THE MID 50S INDICATIVE OF THE AMOUNT OF COLD AIR
ALOFT WITH THIS FEATURE. AS UPPER LOW SLOWLY FILLS...TEMPS ALOFT WILL
SLOWLY WARM WITH LOW LVL LAPSE RATES NOT AS STEEP AS WE HEAD INTO
MID WEEK.
LONG TERM...WEDNESDAY THROUGH SUNDAY...
NW FLOW PATTERN TO PREVAIL DURING THE SECOND HALF OF THE WEEK AS UPPER
LOW WEAKENS TO OUR EAST. SVL WEAK SHORTWAVES EMBEDDED IN NW FLOW WITH
STRONGEST CENTER OF CURRENT ON ENSEMBLES FROM CNTRL PLAINS INTO THE
LOWER OHIO VALLEY SUGGESTING ANY MCS ACTIVITY SHOULD STAY TO OUR
SOUTH. WL KEEP DRY FCST GOING IN EXTENDED.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
IL...FLOOD WATCH UNTIL 400 AM CDT FOR AREAS ALONG AND SOUTH OF A
SHELBYVILLE TO PARIS LINE.
&&
SMITH
Hazardous weather outlook, May 30, 10:27 AM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1127 AM CDT SUN MAY 30 2004
ILZ027>031-036>038-040>057-061>063-066>068-071>073-311100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE...
DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE...
LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE...
SPRINGFIELD AND TAYLORVILLE
1128 AM CDT SUN MAY 30 2004
...THERE IS A HIGH RISK OF A SEVERE WEATHER OUTBREAK THIS AFTERNOON
INTO THIS EVENING WITH THE POTENTIAL FOR SIGNIFICANT LONG-TRACKED
TORNADOES...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
AFTER SCATTERED THUNDERSTORMS DEPART THE AREA THIS MORNING...MORE
THUNDERSTORMS WILL DEVELOP BY MID-AFTERNOON AND LAST INTO THE
EVENING HOURS. MANY OF THESE STORMS WILL BE SEVERE...PRODUCING VERY
LARGE HAIL AND DAMAGING WINDS. THE POTENTIAL ALSO EXISTS FOR
TORNADOES...A FEW OF WHICH MAY BE LARGE AND PRODUCE LONG DAMAGE
TRACKS. THE TIME FRAME FOR THE MOST INTENSE THUNDERSTORMS WILL BE
FROM AROUND 2 PM UNTIL 8 PM. AFTER THAT...THE STORMS ARE EXPECTED TO
EVOLVE INTO A SEVERE SQUALL LINE OVER THE EASTERN HALF OF THE
AREA...PRODUCING MAINLY DAMAGING WINDS. MOST OF THE SEVERE WEATHER
SHOULD MOVE EAST INTO INDIANA BY MIDNIGHT.
TORRENTIAL RAINFALL WILL ACCOMPANY SOME OF THE STORMS. SINCE THE
GROUND IS STILL SATURATED FROM PREVIOUS RAINFALL OVER SOUTHEASTERN
ILLINOIS...FLASH FLOOD CONDITIONS MAY RETURN TO THAT PORTION OF THE
AREA IN ADDITION TO THE SEVERE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A DISTURBANCE IN THE UPPER ATMOSPHERE WILL LINGER OVER THE GREAT
LAKES MONDAY THROUGH WEDNESDAY...LEADING TO A CHANCE FOR AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS.
.SPOTTER ACTIVATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND TONIGHT FROM
AROUND 2 PM UNTIL MIDNIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:
HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE.
BYRD
In the hours before
Local storm report, May 30, 10:01 AM CST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1101 AM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1040 AM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
05/30/2004 SANGAMON IL EMERGENCY MNGR
TREES AND POWER LINES DOWN AT LINCOLN PARK AND 22ND
STREET.
&&
KELLYLocal storm report, May 30, 10:17 AM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1117 AM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG MANSFIELD 40.21N 88.51W
05/30/2004 PIATT IL EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0940 AM TSTM WND DMG 3 WSW CHILLICOTHE 40.90N 89.55W
05/30/2004 PEORIA IL TRAINED SPOTTER
ALUMINUM STORAGE SHED AND A PLASTIC STORAGE SHED BLOWN
INTO FIELD.
0940 AM TSTM WND GST 2 W CHILLICOTHE 40.92N 89.54W
05/30/2004 75 MPH PEORIA IL TRAINED SPOTTER
4 INCH DIAMETER TREE LIMBS DOWN.
&&
KELLYLocal storm report, May 30, 11:22 AM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1222 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG MANSFIELD 40.21N 88.51W
05/30/2004 PIATT IL EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0900 AM FLASH FLOOD CASTLETON 41.12N 89.70W
05/30/2004 STARK IL TRAINED SPOTTER
WATER FLOWING OVER ROADS BETWEEN CASTLETON AND
KEWANEE...MANY CREEKS...STREAMS AND CANALS OVER THEIR
BANKS. SOME FIELD FLOODING. REPORT FROM SWOP SPOTTER
NETWORK.
0900 AM TSTM WND DMG 5 N ELMWOOD 40.85N 89.97W
05/30/2004 PEORIA IL EMERGENCY MNGR
1 FOOT DIAMETER TREE DOWN.
0930 AM FLASH FLOOD PEORIA 40.74N 89.61W
05/30/2004 PEORIA IL TRAINED SPOTTER
ROADWAYS PRETTY FULL...1.50 INCHES IN ABOUT 10 MINUTES.
REPORT FROM SWOP SPOTTER NETWORK.
0937 AM TORNADO 1 S GREEN VALLEY 40.39N 89.64W
05/30/2004 TAZEWELL IL EMERGENCY MNGR
BRIEF TOUCHDOWN.
0940 AM TSTM WND DMG 3 WSW CHILLICOTHE 40.90N 89.55W
05/30/2004 PEORIA IL TRAINED SPOTTER
ALUMINUM STORAGE SHED AND A PLASTIC STORAGE SHED BLOWN
INTO FIELD.
0940 AM TSTM WND GST 2 W CHILLICOTHE 40.92N 89.54W
05/30/2004 75 MPH PEORIA IL TRAINED SPOTTER
4 INCH DIAMETER TREE LIMBS DOWN.
0940 AM TSTM WND DMG 3 SW CHILLICOTHE 40.89N 89.54W
05/30/2004 PEORIA IL EMERGENCY MNGR
MORTON BUILD DOWN.
1040 AM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
05/30/2004 SANGAMON IL EMERGENCY MNGR
TREES AND POWER LINES DOWN AT LINCOLN PARK AND 22ND
STREET.
1114 AM FLASH FLOOD HENRY 41.11N 89.36W
05/30/2004 MARSHALL IL EMERGENCY MNGR
STREETS WERE FLOODED FOR SHORT TIME IN TOWN AND CREEKS
WEST OF TOWN WERE RUNNING HIGH BUT NOT YET OUT OF BANKS.
&&
KELLYLocal storm report, May 30, 1:24 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
224 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0910 AM TSTM WND DMG 1 S BRADFORD 41.16N 89.66W
05/30/2004 STARK IL CO-OP OBSERVER
NORTH SIDE OF GARAGE DESTROYED. TREE DOWN APPROXIMATELY
75 TO 100 FT HIGH. ANOTHER TREE ON OTHER SIDE OF HOUSE
DOWN, LYING IN A DIFFERENT DIRECTION. THIRD TREE DOWN
ACROSS THE STREET. 1.4 INCHES OF RAIN IN 15 MINUTES.
&&
GEELHARTEvent by event
28 thunderstorm wind, 16 flash flood, 13 hail, 4 tornado. Local standard time, as filed.
Thunderstorm Wind, Knox
- When
- May 30, 3:11 PM CST
- Where
- Knox County, Abingdon
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.932, -90.213 (the zone’s center; the record gives no point)
Several power lines and large tree limbs were blown down.
Flash Flood, Tazewell
- When
- May 30, 3:27 PM CST to 6:00 PM CST
- Where
- Tazewell County, Pekin
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.567, -90.033
Brief heavy rains caused numerous streets in Pekin and Morton to become flooded.
Hail, Knox
- When
- May 30, 3:27 PM CST to 3:29 PM CST
- Where
- Knox County, Dahinda
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.433, -90.017
Hail, Tazewell
- When
- May 30, 3:33 PM CST to 3:45 PM CST
- Where
- Tazewell County, Morton
- Measured
- 1.25 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.483, -88.983
Thunderstorm Wind, Tazewell
- When
- May 30, 3:43 PM CST
- Where
- Tazewell County, Morton
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.317, -88.983
Several large trees were blown down.
Flash Flood, Knox
- When
- May 30, 3:45 PM CST to 6:00 PM CST
- Where
- Knox County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.117, -90.567
Brief heavy rain caused numerous roads to become flooded including IL Route 97 near Gilson.
Thunderstorm Wind, Schuyler
- When
- May 30, 3:46 PM CST to 3:51 PM CST
- Where
- Schuyler County, Rushville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.083, -88.150
Several trees, tree limbs and power lines were blown down.
Hail, Peoria
- When
- May 30, 3:48 PM CST
- Where
- Peoria County, Princeville
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.300, -89.600
Hail, Fulton
- When
- May 30, 4:00 PM CST
- Where
- Fulton County, Canton
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.983, -89.783
Hail, Woodford
- When
- May 30, 4:00 PM CST to 4:20 PM CST
- Where
- Woodford County, 2 mi S of Metamora
- Measured
- 4 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.788, -89.211 (the zone’s center; the record gives no point)
A large swath of hail ranging in size from three quarters of an inch to 4 inches fell from the Metamora area through Roanoke and into Eureka and Secor. The 4 inch hail was reported only in the Secor area near the tornado.
Hail, Menard
- When
- May 30, 4:00 PM CST
- Where
- Menard County, Greenview
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.617, -87.700
Thunderstorm Wind, Menard
- When
- May 30, 4:00 PM CST
- Where
- Menard County, Greenview
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.583, -87.700
Thunderstorm winds blew down several trees and power lines. Also, a small section of the high school roof was blown off and part of the roof of a barn was damaged.
Thunderstorm Wind, Cass
- When
- May 30, 4:00 PM CST to 4:11 PM CST
- Where
- Cass County, Beardstown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.883, -88.733
Several trees and tree limbs were blown down. Also, a storage building east of town had some of the metal siding peeled off.
Tornado, Woodford
- When
- May 30, 4:05 PM CST to 4:25 PM CST
- Where
- Woodford County, 2 mi SE of Eureka
- Rating
- F1
- Path length
- 9 mi
- Path width
- 75 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 39.683, -88.133
The tornado touched down 1.5 miles southeast of Eureka and traveled to the east northeast. Three miles southwest of Secor it destroyed 2 farm buildings, a grain bin and a corn crib. From there it blew down numerous trees, destroyed two old farm buildings, moved hay bales and threw a medium sized gas tank half a mile into a field. The tornado then lifted 2 miles northeast of Secor. No injuries were reported.
Thunderstorm Wind, Stark
- When
- May 30, 4:10 PM CST to 4:12 PM CST
- Where
- Stark County, Duncan
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 39.033, -88.117
Several trees were blown down.
Thunderstorm Wind, Fulton
- When
- May 30, 4:11 PM CST
- Where
- Fulton County, 1 mi NE of Little America
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.200, -89.700
A tree was blown over onto US Route 24 near Little America.
Hail, Mason
- When
- May 30, 4:21 PM CST
- Where
- Mason County, Havana
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.483, -88.367
Thunderstorm Wind, Mason
- When
- May 30, 4:21 PM CST
- Where
- Mason County, Havana
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.233, -89.117
Several trees and a road sign were blown over.
Flash Flood, Fulton
- When
- May 30, 4:22 PM CST to 6:00 PM CST
- Where
- Fulton County, Cuba
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.473, -90.207 (the zone’s center; the record gives no point)
Several roads between Cuba and Lewistown were flooded due to heavy rains.
Thunderstorm Wind, Jasper
- When
- May 30, 4:25 PM CST
- Where
- Jasper County, 1 mi S of Rose Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.010, -88.154 (the zone’s center; the record gives no point)
A large tree was blown down.
Hail, Edgar
- When
- May 30, 4:30 PM CST
- Where
- Edgar County, 2 mi S of Paris
- Measured
- 2 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.667, -88.483
Thunderstorm Wind, Douglas
- When
- May 30, 4:30 PM CST to 4:45 PM CST
- Where
- Douglas County, Hindsboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.683, -88.350
Several trees and tree limbs were blown down.
Thunderstorm Wind, Shelby
- When
- May 30, 4:30 PM CST to 4:35 PM CST
- Where
- Shelby County, 4 mi S of Oconee
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 40.933, -90.117
Two barns were blown down as well as numerous trees and power lines. A grain bin was blown over and a garage was destroyed. No injuries were reported.
Flash Flood, Stark
- When
- May 30, 4:30 PM CST to 9:00 PM CST
- Where
- Stark County, 3 mi S of Toulon
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.093, -89.797 (the zone’s center; the record gives no point)
Very heavy rain caused numerous roads between Toulon and Wyoming to become flooded. Indian Creek went out of its banks near Toulon causing several roads to be impassible.
Thunderstorm Wind, Peoria
- When
- May 30, 4:30 PM CST
- Where
- Peoria County, Peoria
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.100, -89.367
Flash Flood, Peoria
- When
- May 30, 4:30 PM CST to 6:00 PM CST
- Where
- Peoria County, Brimfield
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.150, -88.950
Water was flowing over US 150 due to heavy rains.
Thunderstorm Wind, Tazewell
- When
- May 30, 4:30 PM CST to 4:53 PM CST
- Where
- Tazewell County, Pekin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.200, -88.367
Numerous trees, tree limbs and power lines blown down between Pekin and Armington.
Thunderstorm Wind, Effingham
- When
- May 30, 4:36 PM CST
- Where
- Effingham County, 6 mi NE of Shumway
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.617, -89.450
Numerous trees were blown down, as well as tree limbs. One large tree limb landed on a truck and damaged it. Also, the front porch on one house sustained minor damage.
Hail, Tazewell
- When
- May 30, 4:36 PM CST
- Where
- Tazewell County, Delavan
- Measured
- 2.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.508, -89.513 (the zone’s center; the record gives no point)
Hail, Logan
- When
- May 30, 4:40 PM CST
- Where
- Logan County, San Jose
- Measured
- 1 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.125, -89.367 (the zone’s center; the record gives no point)
Thunderstorm Wind, Mason
- When
- May 30, 4:41 PM CST
- Where
- Mason County, Mason City
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.240, -89.917 (the zone’s center; the record gives no point)
Thunderstorm Wind, Edgar
- When
- May 30, 4:45 PM CST to 5:00 PM CST
- Where
- Edgar County, Paris
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.767, -88.500
Several large trees and power lines were blown down.
Tornado, Logan
- When
- May 30, 4:57 PM CST
- Where
- Logan County, 3 mi S of Lincoln
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 40 yd
- Injuries
- 3 direct, 0 indirect
- Property damage
- $250,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 39.033, -87.733
A tornado briefly touched down in a mobile home park destroying 3 mobile homes and causing minor damage to 28 others. Three people sustained minor injuries.
Flash Flood, Effingham
- When
- May 30, 5:00 PM CST to 8:00 PM CST
- Where
- Effingham County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.617, -89.450
Brief heavy rains caused numerous roads to become flooded, especially in an area from Gilmore to Effingham to Teutopolis.
Flash Flood, Marshall
- When
- May 30, 5:10 PM CST to 10:00 PM CST
- Where
- Marshall County, Lacon
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.267, -88.250
Very heavy rains caused several roads in the Lacon area to become flooded. One trailer court was isolated due to high water.
Thunderstorm Wind, McLean
- When
- May 30, 5:10 PM CST to 5:14 PM CST
- Where
- McLean County, Heyworth
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.717, -87.850
Thunderstorm winds blew over two grain bins, destroyed one barn and blew the roof off of another barn. A couple of trees and power lines were blown down.
Hail, McLean
- When
- May 30, 5:13 PM CST
- Where
- McLean County, Bloomington
- Measured
- 1.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.717, -88.083
Thunderstorm Wind, Clark
- When
- May 30, 5:13 PM CST
- Where
- Clark County, 1 mi SW of Clarksville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.083, -89.750
Numerous trees and tree branches were blown down at the Mill Creek Park campground. One unoccupied truck was destroyed when a tree fell on it. Several campers had windows broken on them. No injuries were reported.
Thunderstorm Wind, Coles
- When
- May 30, 5:17 PM CST to 5:24 PM CST
- Where
- Coles County, Mattoon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.520, -88.222 (the zone’s center; the record gives no point)
Several trees were blown down.
Thunderstorm Wind, De Witt
- When
- May 30, 5:20 PM CST to 5:21 PM CST
- Where
- De Witt County, Clinton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.175, -88.904 (the zone’s center; the record gives no point)
Several trees and tree limbs were blown down. One mile east of Clinton an old barn was blown down.
Thunderstorm Wind, Cumberland
- When
- May 30, 5:28 PM CST
- Where
- Cumberland County, Toledo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.750, -89.350
Several trees and power lines were blown down.
Flash Flood, McLean
- When
- May 30, 5:30 PM CST to 7:00 PM CST
- Where
- McLean County, Bloomington
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.491, -88.847 (the zone’s center; the record gives no point)
Several roads in Bloomington were flooded due to heavy rains.
Hail, Champaign
- When
- May 30, 5:35 PM CST
- Where
- Champaign County, 2 mi E of Mahomet
- Measured
- 1.75 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.140, -88.199 (the zone’s center; the record gives no point)
Hail, Clark
- When
- May 30, 5:40 PM CST
- Where
- Clark County, 1 mi SW of Clarksville
- Measured
- 1.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 40.700, -89.250
Flash Flood, Coles
- When
- May 30, 5:45 PM CST to 10:00 PM CST
- Where
- Coles County, Mattoon
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.520, -88.222 (the zone’s center; the record gives no point)
Several roads in Mattoon and areas to the south of town were briefly flooded due to heavy rain.
Thunderstorm Wind, Jasper
- When
- May 30, 6:00 PM CST to 6:30 PM CST
- Where
- Jasper County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.433, -87.817
Numerous trees were either uprooted or blown over countywide. Several barns and sheds were damaged or destroyed with one home sustaining minor damage on the south side of the county near the Jasper/Richland county line. No injuries were reported.
Flash Flood, Shelby
- When
- May 30, 6:00 PM CST to 10:00 PM CST
- Where
- Shelby County, South Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.391, -88.805 (the zone’s center; the record gives no point)
Very heavy rains caused numerous roads to become flooded including US 45 near Sigel.
Thunderstorm Wind, Clay
- When
- May 30, 6:10 PM CST to 6:30 PM CST
- Where
- Clay County, Countywide
- Measured
- 65 kt (75 mph) estimated gust
- Injuries
- 3 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.754, -88.490 (the zone’s center; the record gives no point)
Thunderstorm winds caused widespread damage throughout Clay County. However, the hardest hit areas were Flora and Clay City. The majority of the damage was to trees and power lines. Numerous structures sustained damage due to the trees falling on them. Also, several barns and grain bins were destroyed and a couple of mobile homes and trailers were flipped over. Three people sustained minor injuries.
Tornado, Clay
- When
- May 30, 6:13 PM CST
- Where
- Clay County, Flora
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 50 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.754, -88.490 (the zone’s center; the record gives no point)
A tornado briefly touched down on the south side of town causing damage to a few buildings, as well as blowing down trees and power lines. No injuries were reported.
Flash Flood, Cumberland
- When
- May 30, 6:15 PM CST to 10:00 PM CST
- Where
- Cumberland County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.083, -89.750
Numerous roads were flooded countywide due to heavy rains, including IL Route 121 near Toledo.
Flash Flood, Clark
- When
- May 30, 6:15 PM CST to 10:30 PM CST
- Where
- Clark County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.300, -90.067
Several roads were flooded after very heavy rains fell, including IL Route 1 south of Marshall.
Thunderstorm Wind, Piatt
- When
- May 30, 6:17 PM CST to 6:19 PM CST
- Where
- Piatt County, Cerro Gordo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.800, -90.400
A line of thunderstorms moved through Piatt County. The winds blew down numerous trees, tree limbs and power poles.
Tornado, Clay
- When
- May 30, 6:19 PM CST
- Where
- Clay County, Clay City
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 50 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.250, -88.567
A tornado briefly touched down on the south side of town causing damage to a few buildings, as well as blowing down trees and power lines. No injuries were reported.
Thunderstorm Wind, Vermilion
- When
- May 30, 6:35 PM CST
- Where
- Vermilion County, Rossville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.933, -89.750
Several large trees were blown down in Rossville.
Thunderstorm Wind, Richland
- When
- May 30, 6:35 PM CST to 6:55 PM CST
- Where
- Richland County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.567, -89.633
Numerous trees, tree limbs, power poles and power lines were blown down countywide. Several homes sustained minor to moderate roof damage after trees fell on them. One tree fell on an occupied vehicle trapping the driver for a time. She sustained minor injuries. The roof of a barn was blown off 3 miles west southwest of Olney.
Thunderstorm Wind, Crawford
- When
- May 30, 6:45 PM CST to 7:00 PM CST
- Where
- Crawford County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.300, -90.067
Numerous trees, tree limbs and power lines were blown down. Four homes sustained minor roof or porch damage when trees fell on them.
Flash Flood, Lawrence
- When
- May 30, 6:55 PM CST to 7:55 PM CST
- Where
- Lawrence County, North Portion
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.383, -87.667
Several roads were briefly flooded due to heavy rains.
Thunderstorm Wind, Lawrence
- When
- May 30, 6:55 PM CST to 7:15 PM CST
- Where
- Lawrence County, Sumner
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.367, -89.550
Numerous trees and power lines were blown down. One large tree limb fell on an unoccupied van in Bridgeport, destroying it.
Flash Flood, Jasper
- When
- May 30, 7:15 PM CST to 8:30 PM CST
- Where
- Jasper County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.433, -87.817
Numerous roads were flooded including the intersection of IL Route 49 and IL Route 33, and portions of IL Route 33 between Newton and Willow Hill.
Flash Flood, Vermilion
- When
- May 30, 7:31 PM CST to 11:00 PM CST
- Where
- Vermilion County, Rossville
- Reported by
- BROADCAST MEDIA
- Coordinates
- 40.700, -89.600
Over 2 inches of rain fell in under half an hour in the Rossville area. This caused several streets to become flooded.
Flash Flood, Crawford
- When
- May 30, 7:31 PM CST to 10:30 PM CST
- Where
- Crawford County, North Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.017, -90.433
Numerous roads over the northern half of Crawford County were flooded, including portions of IL Route 33 in Robinson.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Indiana, May 30 to 31, 20041 death · 26 injured · $21 million · F2 · 35 events
- Tornadoes and Damaging Winds in Indiana, May 30, 20041 death · 11 injured · $5.6 million · F3 · 6 events
- Tornado in Indiana, May 30, 20041 injured · $6.0 million · F3 · 1 event
- Flash Flooding and Flooding in West Virginia, May 30 to 31, 20041 death · $17 million · 1.25 in hail · 23 events
- Tornadoes and Hail in Alabama, May 30 to 31, 20041 death · 3 injured · $440,000 · F1 · 29 events
- Tornadoes and Flash Flooding in Kentucky, May 30 to 31, 2004$33 million · F1 · 122 events
- Flash Flooding and Hail in Tennessee, May 30 to 31, 20041 death · 2 injured · $574,000 · 1.5 in hail · 53 events
- Flash Flood and Hail in Tennessee, May 30, 200422 injured · $331,000 · 1.75 in hail · 22 events
- Tornado and Hail in Ohio, May 30 to 31, 20041 death · $82,000 · F1 · 23 events
- Tornado in Missouri, May 30, 20041 death · $100,000 · F1 · 1 event
- Tornadoes and Hail in Indiana, May 30, 2004$3.8 million · F2 · 8 events
- Tornadoes and Hail in Kentucky, May 30, 2004$320,000 · F2 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401184, 5401182, 5401183, 5401462, 5401463, 5401185, 5401456, 5401459, 5401186, 5401464, 5401465, 5401466, 5401470, 5401467, 5401457, 5401454, 5401468, 5401469, 5401455, 5401075, 5401085, 5401086, 5401088, 5401458, 5401460, 5401461, 5401471, 5401358, 5401472, 5401078, 5401073, 5401084, 5401079, 5401359, 5401074, 5401082, 5401081, 5401362, 5401087, 5401080, and more.